Day and Night Nurse - 24 Capsules

Based on 1 reviews
Day & Night Nurse
In stock
£7.49
RRP £8.49

Product Limits

  • The maximum purchase for this product is 2
Shamir Patel - Superintendent Pharmacist & Director
Checked by:

Shamir Patel

Role:

Superintendent Pharmacist & Director

GPHC:

2049338

The Product Information was written . Find out more. See less.

What are Day and Night Nurse capsules?

Day and Night Nurse capsules are cold and flu medication that can help to ease your cold and flu symptoms. Use the day-time capsules to ease your pain, congestion, and cough, and then use the night-time capsules to help you to drift off to sleep while managing your symptoms. Day and Night Nurse capsules are perfect for those who want to ease lots of different symptoms with one remedy, helping you to feel more comfortable no matter what time it is.

 

How will Day and Night Nurse help to ease my cold and flu symptoms?

Day and Night Nurse capsules use five active ingredients, which all work together to help you manage your cold and flu symptoms. The daytime capsules contain paracetamol, pseudoephedrine hydrochloride, and pholcodine, while the night-time capsules contain paracetamol, promethazine, and dextromethorphan, which work in the following ways:

  • Paracetamol – A popular painkiller which can also help to reduce a high temperature
  • Pseudoephedrine – Helps to reduce swelling in your nose and sinuses, easing a blocked nose
  • Pholcodine – Helps to ease a dry or tickly cough by reducing the urge to cough
  • Promethazine – An antihistamine which helps to ease a runny nose and helps you to sleep
  • Dextromethorphan – Helps to suppress dry or tickly coughs

 

Do I have a cold or the flu?

Colds and flu have very similar symptoms, so it’s not surprising that many people find it hard to tell the difference between the two! However, there are a few tell-tale symptoms that you can look for to determine whether you have a cold or the flu.

  • Exhaustion – The flu makes you feel too exhausted to carry on as usual, whereas you can still go about your day to day life when you have a cold
  • Runny nose or sore throat – These are more common in colds, and the flu will affect more than your nose and throat
  • Fever – If your fever is mild, you’re more likely to have a cold, a high fever is more common if you have the flu
  • Symptoms appearing quickly – If you have the flu you’ll usually notice that your symptoms come on quickly, whereas a cold will appear more gradually

 

Can I take this product if I’m pregnant or breastfeeding?

Day and Night Nurse capsules are not suitable for use during pregnancy or while you’re breastfeeding. If you catch a cold or the flu when you’re pregnant or breastfeeding, ask your doctor or pharmacist for advice.

 

Can I drive after taking this product?

Day and Night Nurse capsules can cause symptoms such as dizziness, drowsiness, difficulty concentrating, and blurred vision. Do not attempt to drive or use any tools or machinery unless you are certain you are safe to do so. If you’re taking this product for the first time, wait until you know how this medication affects you and only drive if you can do so safely.

 

Can I drink alcohol while I’m taking this product?

You should not drink alcohol while you’re taking Day and Night Nurse. Alcohol could make side effects such as drowsiness worse.

 

Can I take these cold and flu capsules if I’m taking other medication?

If you’re taking any other medication, you should speak to your doctor or pharmacist before taking Day and Night Nurse. Do not take this product if you are already taking:

  • Appetite suppressants or stimulants called amphetamines, which are sometimes used to treat ADHD
  • Depression medications called Monoamine Oxidase Inhibitors (MAOIs), or have taken them within the past 2 weeks
  • Any other medications which contain paracetamol
  • Any other cold, flu, or decongestant medications

Speak to your doctor or pharmacist before taking this product if you are taking:

  • Digoxin, which is for heart problems
  • Metoclopramide or domperidone, which are used for nausea and vomiting
  • Medication for high blood pressure
  • Medicines which cause blurred vision, dry mouth, or drowsiness
  • Blood thinners, also known as anticoagulants, such as warfarin
  • Quinidine or amiodarone, which are used to control heart rhythm
  • Medications for anxiety or depression (such as SSRIs or tricyclic antidepressants), or medicines to help you sleep

 

How to take these capsules

When you’re taking Day and Night Nurse capsules, you’ll take the yellow and orange daytime capsules during the day, and the green and white night-time capsules before you go to bed. Use the following dosages:

  • Daytime – Take 2 yellow and orange capsules with a sip of water. Take up to 3 times a day, leaving at least 4 hours between each dose.
  • Night-time – Take 2 green and white capsules with a sip of water before bed. Make sure to wait for at least 4 hours after taking your daytime capsules before taking night-time capsules. Do not take more than one dose a day.

Do not take this product for more than 3 days, if your symptoms haven’t improved or have gotten worse after this time, speak to your doctor or pharmacist.

 

Why do I have to answer questions before I can buy this product?

You do not need a prescription for Day and Night Nurse capsules, however, you will be asked to complete a short medical questionnaire by your Chemist 4 U pharmacist before we can take your order. This includes some simple questions that all pharmacies legally are required to ask before supplying this kind of product. This helps our pharmacy team to be sure that this product is the best choice for you.

 

When should this product not be used?

Day and Night Nurse Capsules are not suitable for use in children under the age of 16. Do not use this product if you are allergic to paracetamol, pseudoephedrine hydrochloride, promethazine hydrochloride, pholcodine, dextromethorphan hydrobromide, or any of the other listed ingredients. If you have a high temperature, skin rash, or persistent headache, speak to your doctor before taking this product. Do not take this product if you have:

  • High blood pressure or heart disease
  • Kidney problems or hyperexcitability
  • Chest infection, worsening asthma, or severe respiratory problems
  • Are having a pregnancy test carried out on your urine
  • Are taking any other products which contain paracetamol
  • Are taking any other cold, flu, or decongestant product

Speak to your doctor or pharmacist before taking this product if you:

  • Have an intolerance to some sugars
  • Have an overactive thyroid gland, diabetes, an irregular heartbeat, a tumour of the adrenal gland, or liver problems
  • Have glaucoma, epilepsy, difficulty passing urine, or prostate problems
  • Have asthma, a long-term cough, or a cough which produces a lot of phlegm
  • Are due to have an operation
  • Are elderly and suffer from confusion

 

What are the ingredients in Day and Night Nurse?

The ingredients in Day and Night Nurse Capsules are as follows:

Day-time Capsules 

  • Active ingredients: Paracetamol 500 mg, Pseudoephedrine Hydrochloride 30 mg and Pholcodine 5 mg.
  • Other ingredients: Sodium starch glycollate, magnesium stearate (E 572), sodium lauryl sulphate, gelatin and colours quinoline yellow (E 104), Allura red (E 129), titanium dioxide (E 171) and printing ink (containing shellac, iron oxide black (E 172), propylene glycol (E 1520) and ammonium hydroxide (E 527).
  • Be aware that Allura red is an azo dye and may cause allergic reactions

Night-time Capsules

  • Active ingredients: Paracetamol 500 mg, Promethazine Hydrochloride 10 mg and Dextromethorphan Hydrobromide 7.5 mg.
  • Other ingredients: Lactose monohydrate, dimethicone, colloidal anhydrous silica, gelatin and colours patent blue V (E 131), quinoline yellow (E 104), titanium dioxide (E 171) and printing ink (containing shellac, iron oxide black (E 172), propylene glycol (E 1520) and ammonium hydroxide (E 527).

 

Does Day and Night Nurse have any side effects?

Like all medications, Day and Night Nurse can have side effects, although not everyone will experience them. If you experience any of the following side effects, stop use and seek medical assistance immediately:

  • Allergic reaction, e.g. skin rash, itching, swelling of the mouth or face, shortness of breath
  • Skin rash, skin peeling, mouth ulcers
  • Breathing problems, which may be more likely if you have had them before when taking medications such as aspirin or ibuprofen
  • Unexplained bruising or bleeding
  • Confusion, restlessness, sweating, shaking, shivering, sudden jerks of muscles, increased blood pressure
  • Difficulty passing urine
  • Stomach ache, sudden weight loss, loss of appetite, yellowing of the eyes and skin
  • Restlessness, nervousness, irritability, increased energy, sleep disturbances (insomnia), these may be more likely to affect children
  • Sudden severe headache
  • Symptoms of Acute Generalized Exanthematous Pustulosis (AGEP), e.g. sudden fever, reddening of the skin, many small pustules

For a full list of other side effects, you may experience, please read the patient information leaflet that comes with this product carefully. If you experience these or any other side effects while using this product, stop use and speak to your doctor or pharmacist. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.

 

How to store this medicine

Store in a cool, dry place which is below 25 degrees C. Do not take this product if the expiry date printed on the original packaging has passed. Keep out of sight and reach of children.

 

Important information

This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

NHS Help & Advice on Drug Addiction

Talk To Frank - Drug Addiction Help & Support

Ingredients

  • Day-time Capsules Active ingredients: Paracetamol 500 mg, Pseudoephedrine Hydrochloride 30 mg and Pholcodine 5 mg.

    Other ingredients: Sodium starch glycollate, magnesium stearate (E 572), sodium lauryl sulphate, gelatin and colours quinoline yellow (E 104), allura red (E 129), titanium dioxide (E 171) and printing ink (containing shellac, iron oxide black (E 172), propylene glycol (E 1520) and ammonium hydroxide (E 527).

     

    Night-time Capsules Active ingredients: Paracetamol 500 mg, Promethazine Hydrochloride 10 mg and Dextromethorphan Hydrobromide 7.5 mg.

    Other ingredients: Lactose monohydrate, dimeticone, colloidal anhydrous silica, gelatin and colours patent blue V (E 131), quinoline yellow (E 104), titanium dioxide (E 171) and printing ink (containing shellac, iron oxide black (E 172), propylene glycol (E 1520) and ammonium hydroxide (E 527).

Do I Have Hay Fever or a Cold?

It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.

But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?

There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.

What Are the Best Cold and Flu Medicines for Me?

When you feel the effects of the common cold or flu, which you will as there’s no cure and it is contagious, you will be looking for relief from the symptoms. These include a blocked or a runny nose, a sore throat, sneezing, a headache, a raised temperature, or a cough. The good news is, there is a wide range of treatments out there that will help provide relief for these symptoms and help you get over the cold or flu.

10 Ways to Avoid Catching the Office Cold

You can’t get sick. You tell yourself this every year as you’re stocking up on vitamin C and hand sanitiser gel, you absolutely cannot get sick. And yet you do.

That's why we’ve asked our very own registered pharmacist, Shamir Patel, for some tips and tricks that will help you to make it through the winter months without catching the office cold.

Can I Take Two Painkillers at Once?

Sometimes when you take painkillers you find that although they make your headache, backache, or whatever your aches and pains you’re trying to treat a bit better, they don’t quite do the job.

This is when you might consider picking up another painkiller to try to kick that pain to the curb. But how do you know if this is safe? Can you take more than one painkiller at once?

If you’ve ever looked into your medicine cabinet and asked yourself one of these questions then you’ve come to the right place.

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

Shipping Costs

Free UK Delivery on all orders over £30 - Delivery within 3-5 working days

Standard UK Delivery - £2.95 - Delivery within 3-5 working days

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist 4 U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here